Maine, 2025Winter Weather in Maine, February 2 to 3, 2025
February 2 to 3, 2025 · NWS CAR · 5 events in 5 counties and zones
Overrunning snow accompanied a warm front crossing the region, from late on the 2nd into the 3rd. then ending during the afternoon.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Overrunning snow accompanied a warm front crossing the region, from late on the 2nd into the 3rd. Snow began during the late evening of the 2nd...persisting through the morning of the 3rd...then ending during the afternoon. Maximum snow accumulations across west-central and portions of Downeast Maine ranged from 3 to 5 inches. Snow accumulations across the remainder of the region ranged from 2 to 3 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 2, 6:40 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 2, 6:40 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
640 PM EST Sun Feb 2 2025
.SYNOPSIS...
A weak warm front lifts into the area late tonight followed by
an occluding front Monday night. High pressure slowly returns
Tuesday through Wednesday before another low pressure
moves into the area on Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
6:40PM Update...KCBW & KGYX radar echos showing a batch of
mainly virga moving NE through the State of Maine this evening.
Dew point depressions remain around 10-15 degrees with this very
dry boundary layer. Slowly the boundary layer will moisten up
through the evening as a warm front gradually lifts towards
Maine. Expecting light snow to develop late evening into the
overnight once dew point depressions become less than 5 degrees.
Air temperatures will remain rather steady or fall a few
degrees with the increasing cloud cover and lower cloud bases.
Expecting temperatures generally 10-15F across the CWA with a
few spots in the North in the 5-10F range. Winds generally light
and variable will be turning S-SSW in response to the warm
front lifting north. Snow overnight generally will be light and
fluffy and begin to accumulate rather quickly once the snow gets
underway. Slick travel is expected to develop overnight into
the Monday AM commute. Given the long duration and light
snowfall the need for headlines is not required at this point
but messaging in HWO and social media for slick commutes.
Previous Discussion...
A large occlusion located to the north will swing a warm front
through the region tonight. Snow is expected to begin early
tonight in the west, then spread to the east before midnight.
Weak S flow with the system will push precip band north. Due to
the upsloping in the Central Highlands, the majority of the snow
will remain along the higher terrain. However, typical warm
front bands will bring some localized high snow amounts across
the region with bands in the south tonight and bands in the
north by Monday morning.
By Monday, snow will continue with the higher amounts moving to
the NE. As the frontal boundary exits by the afternoon, the dry
slot will move in causing snow to dissipate and temps will start
to increase with the S flow. High temps of low 30s across the
region, except along the coast where temps will reach into the
upper 30s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A cold front will enter the forecast area Monday night, crossing
through the forecast area through the night. This front will
bring another quick additional 1 to 3 inches of light snow over
the area before exiting to the east and drier air returning
behind the front. That said, the speed at which the front moves
through is still a bit uncertain. Many global deterministic
models move the front through more quickly, while hires guidance
suggests a later start and slower progression. The answer will
lie in how quickly the parent low pulls northeast and away from
the area, with a slower occlusion to the parent low resulting in
a slower progression of the cold front.
High pressure will build in behind the cold front into the day
on Wednesday. Temperatures will fall back below seasonal
averages with cold air advection pulling high temperatures into
the lower teens across the north and around 20 Downeast. With
cold air in place and continued winds under the tightened
pressure gradient between the departing low and the incoming
high, wind chills could approach 20 below in the north early
Wednesday morning, and approaching 10 below Downeast during this
time.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The ridge of high pressure will continue to slide eastward into
the second half of the week, allowing for a low pressure system
to move into the New England region from the west. With cold
temperatures remaining well established, this system is expected
to be all snow for most of our forecast area on Thursday, aside
from some rain that could mix in along the coast. The extent at
which warm air moves into the Coastal Downeast area and allows
for a switch to rain will depend on subtle shifts in the low
track. Model agreement is quite good in the track of this storm,
leading to likely accumulating precip throughout northern and
eastern Maine. With west to northwesterly winds under a
tightened pressure gradient aloft in the wake of this storm,
some plumes of snow showers could generate off the St. Lawrence
on Friday, leading to additional light snowfall across the north
through Friday afternoon.
A narrow ridge of high pressure will return on Saturday, though
this high pressure could be brief as another storm may approach
the area this weekend. Timing and track uncertainties remain at
this point in the forecast, with the CMC taking the low furthest
south, and the ECMWF bringing the low across the center of the
CWA. However, this system is shown across all guidance, and will
continue to be closely monitored over the next several forecast
cycles.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions for this evening and early tonight for
all terminals. Then conditions will lower to MVFR/IFR cigs/vsby
due to snow for all terminals after midnight and into Monday. S
winds 5-10 kts tonight and Monday. LLWS for north terminals
tonight after midnight.
SHORT TERM:
Mon night - Tues: IFR cigs and brief IFR vis in light snow, then
improving towards MVFR later in the day on Tues. Light SW winds
shifting NW and increasing to 10 to 15 kts with gusts 20 to 25
kts.
Tues night - Wed night: VFR across all terminals. NW winds 5 to
10 kts.
Thurs - Thurs night: Rapid decrease from VFR to IFR/LIFR in
incoming snow. S to SE winds 5 to 10 kts, shifting SW late.
Fri: Improvement towards VFR Downeast, northern terminals may
remain MVFR/IFR, especially in lingering snow showers. W winds
10 to 15 kts with gusts 20 to 25 kts.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory has been issued for all waters
beginning tonight and continuing into Monday due to gusty winds
and seas 4-6 ft.
SHORT TERM: Small craft advisory conditions will continue Monday
night before wind gusts ramp up to gale force during the day on
Tuesday across the coastal waters. Winds will begin to tape off
again into the day on Wednesday, falling below SCA levels and
seas fall below 5 ft, but Tuesday night will see light to
moderate freezing spray.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 10 PM this evening to 7 PM EST
Monday for ANZ050>052.
&&
Near Term...LaFlash/Sinko
Short Term...AStrauser
Long Term...AStrauser
Aviation...LaFlash/Sinko/AStrauser
Marine...LaFlash/Sinko/AStrauserHazardous weather outlook, Feb 2, 3:27 PM EST, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
327 PM EST Sun Feb 2 2025
MEZ001>006-010-011-015>017-029>032-032030-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
327 PM EST Sun Feb 2 2025
This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.
.DAY ONE...This afternoon and tonight.
Snow will begin tonight with localized heavier bands in the south
causing slippery travel.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Snow will continue Monday and Monday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-032030-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
327 PM EST Sun Feb 2 2025
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Gale force winds possible Tuesday into Tuesday night
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Winter Weather, Central Penobscot
- When
- February 2, 10:00 PM EST to February 3, 8:00 AM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 3 to 5 inches.
Winter Weather, Southern Penobscot
- When
- February 2, 10:00 PM EST to February 3, 8:00 AM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 4 to 5 inches.
Winter Weather, Interior Hancock
- When
- February 2, 10:00 PM EST to February 3, 8:00 AM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 3 to 5 inches.
Winter Weather, Southern Piscataquis
- When
- February 2, 10:00 PM EST to February 3, 8:00 AM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 3 to 4 inches.
Winter Weather, Central Piscataquis
- When
- February 2, 11:00 PM EST to February 3, 8:00 AM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 3 to 5 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Oregon, February 2, 20251 death · 1 injured · 1 event
- Winter Weather in Pennsylvania, February 2 to 3, 20254 injured · 1 event
- Extreme Cold and Heavy Snow in Montana, February 2 to 6, 202520 events
- High Wind in Wyoming, February 2 to 3, 202565 kt wind · 12 events
- High Wind in Colorado, February 2, 202583 kt wind · 5 events
- High Wind in Nevada, February 2, 202590 kt wind · 5 events
- Winter Storm and Heavy Snow in Idaho, February 2 to 5, 20255 events
- Heavy Snow in Idaho, February 2 to 6, 20255 events
- Winter Weather in South Dakota, February 2 to 3, 20253 events
- Winter Storm and Winter Weather in Idaho, February 2 to 3, 20252 events
- Winter Storm in Wyoming, February 2 to 3, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235952, 1235953, 1235955, 1235956, 1235951.